MAUDE Adverse Event Report: SYNTHES GMBH 2.7/3.5MM VA-LCP ANTEROLATERAL DISTAL TIBIA PL/12 HOLES/LEFT; PLATE, FIXATION, BONE

SYNTHES GMBH 2.7/3.5MM VA-LCP ANTEROLATERAL DISTAL TIBIA PL/12 HOLES/LEFT; PLATE, FIXATION, BONE
Catalog Number 02.118.211
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Nonunion/Delayed-union Bone Fracture (2369)
Date of Event 09/24/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient underwent the distal tibia hardware removal procedure due to non-union and broken va-lcp anterolateral plate 10 weeks after implantation.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: h3, h6: the product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found plate was broken, remnant was returned for revision.The broken fragment was returned for examination and the fracture surface was examined; the center section of the fracture suggest that the implant was exposed to high stress.Other section of the fracture shows a pattern of a progressive small cycle of fatigue.Therefore, based on this evidence it is reasonable to conclude that the fracture was caused in two events the first were the implant underwent a high stress and started cracking, and the second event were a low fatigue cycle cause the edges of the plate to broke as a consequence of the damage caused in the first event.There is no indication of damage related to material issues was observed.Additionally, it was observed with signs of scratches and wear which could have been due to implantation and extraction process as stated on the va lcp ankle trauma system 2.7/3.5 surgical technique guide, se_834596 rev.Ad.As with all major surgical procedures, risks, side effects and adverse events can occur.While many possible reactions may occur, some of the most common include: problems resulting from anesthesia and patient positioning (e.G.Nausea, vomiting, dental injuries, neurological impairments, etc.), thrombosis, embolism, infection, excessive bleeding, iatrogenic neural and vascular injury, damage to soft tissues incl.Swelling, abnormal scar formation, functional impairment of the musculoskeletal system, sudeck¿s disease, allergy/hypersensitivity reactions, and side effects associated with hardware prominence, malunion, non-union.With the information provided is not possible to determine a potential cause at this moment.The mode of failure of the device is multi-factorial and consideration must be given to all other potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors a dimensional inspection was unable to be performed due to the post-manufacturing damage.A functional test was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the 2.7/3.5 va antlat dstl tib pl/12 h/lft would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review: a dhr review was not performed for this lot 21p7179.This lot number 21p7179 was manufactured by elmira.Please reassign this task to the correct group.Part number: 02.118.211-us.Lot number: 21p7179.Part manufacture date: 25-oct-2019.Manufacturing location: elmira.Part expiration date: n/a.Nonconformance noted: n/a.Dhr record review: a review of the device history record revealed no complaint related anomalies.The device history record shows this lot of 2.7/3.5mm va-lcp anterolateral distal tibia pl/12 holes left was processed through the normal manufacturing and inspection operations in elmira with no rework nor nonconformities noted.This lot met all dimensional, visual, and packaging criteria at the time of release from elmira with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record revealed this lot met all specifications with no nonconformance noted.This raw material lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.A dhr review was not performed for this lot 21p7179.This lot number 21p7179 was manufactured by elmira.Please reassign this task to the correct group.This lot met all dimensional, visual, and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.7/3.5MM VA-LCP ANTEROLATERAL DISTAL TIBIA PL/12 HOLES/LEFT
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GMBH
luzernstrasse 19-21
zuchwil 4528
SZ  4528
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
elba bello
1302 wrights lane east
west chester, PA 19380
9083863534
MDR Report Key23316936
Report Number8030965-2025-10461
Device Sequence Number17599071
Product Code HRS
UDI-Device Identifier10886982038487
UDI-Public(01)10886982038487(17)411231(10)21P7179
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K121601
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number02.118.211
Device Lot Number21P7179
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/24/2025
Supplement Date Received by Manufacturer11/14/2025
Initial Report FDA Received Date10/16/2025
Supplement Report FDA Received Date11/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/30/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown